MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar claims were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated that a micl13.2, -11.5 diopter, implantable collamer lens tore during loading.There was no patient contact.The reporter was not sure if the lens tear was caused due to user error.
 
Additional Manufacturer Narrative
Device evaluation: returned product evaluation found lens was returned in liquid, in a lens vial.Visual inspection found missing piece of haptic.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6601312
Report Number2023826-2017-00886
Device Sequence Number1083512
Product Code MTA
UDI-Device Identifier00841542103329
UDI-Public(01)00841542103329(17)171130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER - UNK; INJECTOR MODEL AND LOT NUMBER - UNK
Patient Age35 YR